MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. PRECUTTING KNIFE; PRE-CUTTING KNIFE

AOMORI OLYMPUS CO., LTD. PRECUTTING KNIFE; PRE-CUTTING KNIFE
Model Number KD-10Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pancreatitis (4481); Cholangitis (4821)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).Attempts were performed to obtain additional information, but no response was received.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Corp.(omsc) received a literature titled."endoscopic retrograde cholangiopancreatography using a pediatric colonoscope in patients with roux-en-y gastrectomy and an intact major duodenal papilla." literature summary: this study evaluated the efficacy of using a pediatric colonoscope in patients with roux-en-y gastrectomy and an intact major duodenal papilla.A total of (b)(4) patients ((b)(4)) with roux-en-y gastrectomy underwent ercp using a pediatric colonoscope.The success rates of endoscope insertion, endoscopic cannulation, therapeutic ercp and clinical intervention were (b)(4), respectively.The endoscope insertion time was 40.78±10.04 min, while the ercp procedure time was 88.55±16.38 min.Materials and methods: patients.Consecutive patients with roux-en-y gastrectomy and an intact major duodenal papilla who underwent ercp using a pediatric colonoscope at the medical center for digestive diseases, the second affiliated hospital of (b)(6) ((b)(6) china) between (b)(6)2018 and (b)(6) 2022 were retrospectively reviewed.Patients with coagulation disorders, severe cardiopulmonary insufficiency and age 18 or 86 years were excluded.Data were extracted from the medical records and endoscopy database.These data included patient demographics, postsurgical anatomy, indications for ercp, endoscopic findings and therapies, exploration time, and procedural complications.Methods.All procedures were performed under conscious sedation with dexmedetomidine and fentanyl or under general anesthesia, according to the judgment of the anesthesiologist, and vital signs were continuously monitored.The patients were placed in the supine or left lateral position, and co2 insufflation was used in all cases.Ercp was performed with a pediatric colonoscope ((b)(4); olympus corporation).A transparent cap ((b)(4); olympus corporation) was attached to the tip of the pediatric colonoscope for enhanced visualization of endoscope insertion and to facilitate bile duct cannulation.Results: the present results demonstrated that the success rates of endoscope insertion, endoscopic cannulation, therapeutic ercp and clinical intervention were (b)(4), respectively.The endoscope insertion time was 40.78±10.04 min, while the ercp procedure time was 88.55±16.38 min.Among the (b)(4) patients, minor reverse est was performed in (b)(4) patients in total, and no bleeding or perforation was detected.Only (b)(4) patients exhibited mild-to-moderate post-ercp pancreatitis, while (b)(4) patients exhibited cholangitis.All patients were managed with conventional therapy (including anti-infection and nutrition support).The complication rate was (b)(4).Type of adverse events/number of patients: the following events have been reported in the literature.- event1: pancreatitis ((b)(4).- event2: cholangitis ((b)(4)).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the reported event was likely an accident, or a complication associated with a surgical procedure while using the subject device.However, there was no complaint reported on the subject device and no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
PRECUTTING KNIFE
Common Device Name
PRE-CUTTING KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20445344
Report Number9614641-2024-01975
Device Sequence Number12785001
Product Code KNS
UDI-Device Identifier04953170038051
UDI-Public04953170038051
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K955247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-10Q-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COLONOVIDEOSCOPE, PCF-Q260JI, SN # UNK; TRIPLE LUMEN NEEDLE KNIFE, KD-441Q, SN # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown